MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM; PLATE, FIXATION, BONE
Model Number 02.03263.109
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 03/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to implant fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).D10: item#: unknown, lot#: unknown, item name: unknown screws this follow-up report is being submitted to relay additional information and correction.The following sections were updated: a2, a3, b4, b5, b7, d6, d10, g3, g6, h2, h10 investigation of this incident is currently ongoing with the received additional information.Once the investigation is updated, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty on unknown date with unknown components.Subsequently, an open reduction and internal fixation (orif) was performed as a result of a fall and implanted with zb plate and unknown screws.A 2nd orif was performed 18 months later due to implant fracture.Plate and screws were exchanged with unknown product and bone matrix putty.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: a2, b4, b5, d9, g3, g6, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of manufacturing records cannot be performed without product identification.The device is used for treatment.Medical records were provided and reviewed by a health care professional.The patient underwent an initial left tha, however no medical records or further information for this procedure were provided, the patient underwent revision surgery due to a periprosthetic fracture after a fall and the zb was implanted.Subsequently, the patient underwent a second open reduction internal fixation due to a plate fracture.A total of 4 undated radiographs were provided and reviewed by a radiologist.Two radiographs present no bone fracture or hardware failure, therefore it is not possible to determine in which time points were taken: these images do not provide any additional information that contributes to the investigation.Two radiographs show a fracture of the plate, therefore it is possible to assume that these images were taken before revision surgery.All images demonstrate callus development with cortical thickening in the medial femoral diaphysis.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16760135
Report Number0009613350-2023-00174
Device Sequence Number11521633
Product Code HRS
UDI-Device Identifier00889024297500
UDI-Public(01)00889024297500
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number02.03263.109
Device Catalogue Number02.03263.109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/27/2023
06/23/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/23/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale